Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On weakly flat $ 1$-spheres

Author: Robert J. Daverman
Journal: Proc. Amer. Math. Soc. 38 (1973), 207-210
MSC: Primary 57A40; Secondary 57A45
MathSciNet review: 0310894
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: With his cellularity criterion, McMillan has provided a characterization of those complementary domains of an $ (n - 1)$-sphere in the $ n$-sphere $ {S^n}$ that are open $ n$-cells $ (n \ne 4)$. Paul F. Duvall has used the cellularity criterion to characterize those $ k$-spheres $ \Sigma $ in $ {S^n}(2 \leqq k \leqq n - 3)$ such that $ {S^n} - \Sigma $ is homeomorphic to the complement of the standard $ k$-sphere in $ {S^n}$. The purpose of this note is to indicate how McMillan's methods can be reapplied to handle the case $ k = 1(n \ne 4)$ as well.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A40, 57A45

Retrieve articles in all journals with MSC: 57A40, 57A45

Additional Information

Keywords: Weakly flat, global $ 1$-alg property, cellularity criterion, radial engulfing, spine of a regular neighborhood, degree one mapping
Article copyright: © Copyright 1973 American Mathematical Society